Louisiana, 2008Damaging Winds in Louisiana, May 27 to 28, 2008
May 27 to 28, 2008 · NWS JAN · 2 events in 2 counties and zones
Scattered to numerous thunderstorms developed across the region on May 27 and 28th. Nearly all storms were non severe, but two managed to become strong enough to produce damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms developed across the region on May 27 and 28th. Nearly all storms were non severe, but two managed to become strong enough to produce damaging winds. Most of the storms during this time produced locally heavy rainfall. No flooding issues occurred, but a number of locations received a few inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 27, 7:05 PM CST, 25 minutes earlier.
Area forecast discussion, May 27, 7:05 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT TUE MAY 27 2008
.DISCUSSION...OUTFLOW FROM A PREVIOUS CONVECTIVE COMPLEX (WHICH
DISSIPATED WELL TO OUR WEST) IS NOW TRIGGERING SCATTERED SHOWERS AN
THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST LOUISIANA AND WESTERN AND
CENTRAL MS WEST OF THE TRACE. AN UPPER LEVEL DISTURBANCE (MCV)
EMBEDDED WITHING THE REMNANTS OF THIS DECAYED CONVECTIVE COMPLEX
WILL CONTINUE TO SHIFT EAST INTO THE REGION OVERNIGHT...MAKING A
DENT IN THE RATHER STOUT UPPER LEVEL RIDGE RUNNING FROM TEXAS EAST
TO THE CENTRAL GULF COAST. EVENING SOUNDINGS SHOW A RATHER MOIST
AIRMASS AT JACKSON (WITH 1.75 INCH PRECIPITABLE WATER
VALUES)...ALTHOUGH INSTABILITY IS NOT IMPRESSIVE (ML CAPE OF AROUND
1500 J/KG AT 7 PM). SOUNDING AT SLIDELL LA IS FAR LESS SUPPORTIVE OF
CONVECTION AS SUBSIDENCE AND DRYING EFFECTS OF BEING CLOSER TO THE
HEART OF THE RIDGE ALOFT IS EVIDENT. SEEMS LIKE THE MAIN FOCUS FOR
PRECIPITATION DEVELOPMENT IS VERY CLOSE AT HAND TONIGHT...UNLIKE THE
PAST SEVERAL NIGHTS WHEN VIGOROUS CONVECTIVE COMPLEXES DEVELOPED OUT
TO OUR WEST AND THEN HEADED OUR WAY. BUT OUR ATMOSPHERE IS NOT
CAPABLE OF EXPLOSIVE DEVELOPMENT AND NEEDED LOW LEVEL JET FOR
OVERACHIEVING NIGHTTIME CONVECTION IS VERY LIMITED IN OUR NECK OF
THE WOODS.
PREVIOUS FORECASTER WENT WITH GUIDANCE POPS NUMBERS FOR
TONIGHT...WHICH LOOK QUITE HIGH AT FIRST GLANCE (ESPECIALLY
SOUTHEAST MS). THERE IS POTENTIAL FOR SOME WEAK CONVECTIVE COMPLEX
TO CONGLOMERATE IN THE VICINITY THIS EVENING AND TRACK ACROSS THE
NORTHERN HALF OF THE CWA BEFORE MORNING. THIS WOULD WET A LOT OF
PEOPLE AND NECESSITATE HIGH POPS. BUT I JUST AM NOT EXCITED ABOUT
THE PROSPECT OF THIS OCCURRING AND THINK THAT (LARGELY UNORGANIZED)
ISOLATED TO OCCASIONALLY SCATTERED ACTIVITY WILL CONTINUE THROUGH
THE BULK OF NIGHT IN THE NORTHERN TWO-THIRDS OF THE AREA. FOR THIS
REASON I BROUGHT POPS DOWN SOME ALTHOUGH I DID KEEP MENTION OF
PRECIP GOING AFTER MIDNIGHT IN MOST AREAS. IN ADDITION...SPC HAS
REMOVED THE SLIGHT RISK OF SEVERE WEATHER FOR OUR REGION AND THIS
SEEMS PERFECTLY VALID GIVEN UNIMPRESSIVE LOOK OF OUR LOCAL SOUNDING.
WILL REMOVE POTENTIAL FOR SEVERE STORMS OVERNIGHT FOR THE ARKLAMISS
IN THE HWO (ALTHOUGH THE POTENTIAL FOR A STRONG STORM OR TWO THROUGH
THE NIGHT WILL PERSIST). /BB/
&&
.PREVIOUS DISCUSSION...
TONIGHT THROUGH WEDNESDAY...LATEST SATELLITE IMAGERY SHOWS A FLAT
UPPER RIDGE OVER THE REGION WITH A SERIES OF DISTURBANCES MOVING
FROM WEST TO EAST OVER THE REGION. IMAGERY SHOWS SHOWS A SHOWERS AND
STRONG THUNDERSTORMS IN A COMPLEX BUILDING ACROSS THE NORTH HALF OF
THE ARKLAMISS.
FOR THIS EVENING AS AN UPPER DISTURBANCE CROSSES THE REGION STILL
EXPECT ISOLATED EVENING SEVERE STORMS MAINLY ALONG AND NORTH OF A
LINE FROM JONESVILLE LOUISIANA...JACKSON METRO AND MACON MS WITH
STRONG STORMS TO THE SOUTH. A FRONT WILL SLOWLY COME CLOSE TO OUR
NORTHERN COUNTIES OVERNIGHT. THIS BOUNDARY HAS SOME DRYER AIR BEHIND
IT WITH DEWPOINTS IN THE 40S AND 50S...BUT MODELS INDICATE THAT IT
WILL LEAVE THAT KIND OF AIRMASS BEHIND AS IT SINKS TOWARD THE REGION.
THIS COMBINED WITH GOOD LOW LEVEL MOISTURE AND SOME INSTABILITY WILL
CONTINUE OUR CHANCES OF CONVECTION THROUGH THE NIGHT...PRIMARILY IN
THE NORTH AFTER MIDNIGHT. WILL KEEP THE BEST POPS IN THE NORTH.
NATIONAL AND LOCAL WRF ENSEMBLES BRING A GOOD BATCH OF CONVECTION
FROM THE NORTHWEST DURING THE NIGHT AND KEEPS IT MAINLY IN THE NORTH
AHEAD OF THE FRONT DURING THE OVERNIGHT HOURS. WILL MAINTAIN A MOIST
AIRMASS THROUGH THE SHORT TERM WITH PRECIPITABLE WATER FROM 1.5 TO
TO IN EXCESS OF 2 INCHES. STEEP LAPSE RATES ARE EXPECTED AGAIN
WEDNESDAY AS THE FRONT SLOWLY MOVES JUST SOUTH OF THE INTERSTATE 20
CORRIDOR. A LITTLE BETTER SHEAR IS EXPECTED IN THE NORTH HALF FOR
LATE THIS AFTERNOON INTO THIS EVENING. THE SHEAR WILL INCREASE SOME
IN THE NORTH HALF FOR WEDNESDAY. FOR WEDNESDAY WITH THE FRONTAL
BOUNDARY TO FOCUS ON WILL MENTION A FEW POSSIBLY STRONG ACROSS THE
ENTIRE REGION IN THE HWO. PRECIP COVERAGE WEDNESDAY WILL LIKELY BE
FOCUSED AREA WIDE WITH THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY. ON
THE 12Z RUN THE NAM...GFS AND EUROPEAN DROP THE FRONT SOUTH OF
INTERSTATE 20 BY WEDNESDAY EVENING. THE GFS MODEL WAS THE FARTHEST
NORTH WITH THE FRONT. SO WILL GO CLOSER TO THE SLOWER GFS MODEL AND
LEAN TOWARD MAV GUIDANCE TEMPS AND POPS THROUGH THE SHORT TERM./17/
LONGER TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...MODELS THIS
AFTERNOON REMAIN IN PRETTY GOOD AGREEMENT THROUGH THE MID AND LONG
TERM PORTIONS OF THE FORECAST. A SUMMER LIKE PATTERN WILL PREVAIL
ACROSS THE FORECAST AREA THROUGH SATURDAY AS HOT AND HUMID
CONDITIONS EXIST WITH MAINLY ISOLATED DIURNAL CONVECTION EXPECTED
EACH AFTERNOON. THEN...BETTER RAIN CHANCES ARE EXPECTED ACROSS THE
AREA SUNDAY INTO MONDAY AS ANOTHER WEAK COLD FRONT TRIES TO DROP
INTO THE REGION FROM THE NORTH. BY TUESDAY...MODELS INDICATE THAT
THE FRONT SHOULD BE OUT OF THE PICTURE AS HIGH PRESSURE AT THE
SURFACE WITH RIDGING ALOFT BUILDS BACK INTO THE REGION.
NO SIGNIFICANT CHANGES TO THIS PORTION OF THE FORECAST WILL BE MADE
AT THIS TIME. THEREFORE...THE PREVIOUS LONG TERM FORECAST
DISCUSSION FOLLOWS. /19/
WEDNESDAY NIGHT THROUGH TUESDAY...THE MEDIUM RANGE MDLS ARE IN
DECENT AGREEMENT WITH THE RIDGE BUILDING LATE THIS WEEK AND THEN
TRANSITIONING FOR A SHORT WHILE TO A NW FLOW PATTERN. THIS WOULD
SUGGEST SUMMER LIKE WEATHER THU THROUGH SAT AND THEN POSSIBLY SOME
BETTER RAIN CHANCES ON SUN AND MON.
THU THROUGH SAT...THE UPPER RIDGE WILL BEGIN TO BUILD WITH THE RIDGE
AXIS SETTING UP JUST TO THE WEST. LL TEMPS WILL WARM EACH DAY WITH
SAT LIKELY BEING THE WARMEST. THU THE REMNANTS OF WED FRONT WILL BE
LAID OUT ACROSS THE SRN HALF OF THE CWA. AS WE HEAT UP THIS BNDRY
WILL BE THE FOCUS FOR CONVECTION IN THE AFTN. LAPSE RATES WILL NOT
BE VERY STEEP AS MID LEVEL TEMPS LOOK TO BE WARM(H5 AROUND -7/-8C)
COMBINE THAT WITH LIGHT FLOW IN THE MID LEVELS AND STRONG STORMS ARE
NOT LOOKING AS LIKELY. STILL WITH TEMPS IN THE UPPER 80S THERE MAY
BE AN ISOLATED STRONG STORM OR TWO BUT NOT ENOUGH FOR ME TO MENTION
IN THE HWO. FRI THE RIDGE WILL STILL BE OVER THE AREA BUT WITH THE
LACK OF LL CONVERGENCE/BNDRY CONVECTION COULD BE EVEN HARDER TO COME
BY BUT ISOLATED TSRA STILL LOOK POSSIBLE GIVEN THE AMOUNT OF
MOISTURE EXPECTED OVER THE REGION. SAT THE MID LEVELS WILL BEGIN TO
TRANSITION TO A NW FLOW LIKE ENVIRONMENT AS THE RIDGE BUILDS OFF TO
OUR WEST. THIS WILL BEGIN TO SEND DOWN WEAK IMPULSES WITH CONVECTION
POSSIBLE MAINLY ACROSS THE EXTREME NE. CONVECTION EACH DAY WILL
MAINLY BE DIURNALLY DRIVEN WITH MOST CONVECTION LIKELY DONE BY LATE
EVENING. AS FOR TEMPS ON THU H85 TEMPS WILL MAINLY BE AROUND 16-17C
AND BY SAT SHOULD BE MUCH CLOSER TO 18C THIS SHOULD TRANSLATE TO
UPPER 80S TO NEAR 90 THU AND THEN LOWER 90S ON SAT.
SUN AND INTO MON THE NW FLOW WILL TRY TO SEND A COLD FRONT TOWARDS
THE AREA. THE MDLS ARE TRYING TO STALL IT OUT OVER OUR NRN FRINGES
AND THIS WILL HELP TO INCREASE THE RAIN CHANCES OVER THE NORTH. ALSO
STRONG/SEVERE STORMS LOOK A LITTLE MORE POSSIBLE SUN AFTN AND EVN
ACROSS THE NORTH. MID LEVEL FLOW WILL BE A LITTLE STRONGER AND
COMBINE THIS WITH STEEPER LAPSE RATES AND HIGHER INSTABILITY THERE
COULD BE SOME POTENT STORMS TO DEAL WITH BUT A LOT WILL DEPEND ON
HOW FAR SOUTH THIS BNDRY MAKES IT. THIS IS STILL 6-7 DAYS OUT AND AS
ALWAYS THE MDLS CAN CHANGE SO I WILL HOLD OFF ON MENTIONING
STRONG/SEVERE IN THE HWO RIGHT NOW BUT IF THE MDLS REMAIN CONSISTENT
OR PUSH THE FRONT A LITTLE FURTHER SOUTH I WILL ADD IT. TEMPS SUN
COULD BE WARMER THAN SAT AS THE COMPRESSIONAL HEATING AHEAD OF THE
BNDRY COULD HELP GET A FEW LOCATIONS IN THE MID 90S. MON WILL LIKELY
BE A FEW DEGREES COOLER MAINLY BECAUSE OF CONVECTION OR AT LEAST AN
INCREASE IN CLOUD COVER DUE TO CONVECTION UP STREAM.
OVERALL I STUCK CLOSE TO GUI VALUES WITH THE EXCEPTION OF SAT AND
SUN HIGHS WHERE MEX VALUES SEEMED TO BE A LITTLE LOW. MAV AND MEX
VALUES FOR POPS SEEMED PRETTY GOOD WITH ISOLATED TO SCT POPS JUST
ABOUT EVERYDAY SOMEWHERE OVER THE AREA. I MAY HAVE TO INCREASE POPS
ON MON...MEX VALUES ARE LOW AND I SHOULD PROBABLY INCREASE TO AT
LEAST 20% BUT WITH THAT BEING DAY 7 I WILL HOLD OFF FOR ANOTHER
MODEL RUN AT THIS TIME. /CAB/
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL
CONTINUE THROUGH THE NIGHT ACROSS MANY AREAS OF THE ARKLAMISS
(EXCEPT FOR SE MS AROUND HBG WHERE DRY WEATHER WILL PERSIST).
TEMPORARY IFR CONDITIONS WILL BE POSSIBLE WITHIN STORMS...WITH MVFR
CONDITIONS DUE TO EITHER LIGHT FOG OR LOGS POSSIBLE THROUGH DAWN
ELSEWHERE. A WEAK FRONTAL BOUNDARY COMING DOWN FROM THE NORTH
TOMORROW WILL TRIGGER MORE SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY. WINDS WILL BE QUITE LIGHT AND VARIABLE AWAY FROM
THUNDERSTORMS THROUGH TOMORROW. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 88 68 87 / 33 52 21 28
MERIDIAN 67 87 66 87 / 31 54 24 33
VICKSBURG 69 88 69 89 / 52 52 19 23
HATTIESBURG 66 88 67 89 / 14 41 18 44
NATCHEZ 70 86 68 87 / 44 44 19 33
GREENVILLE 70 87 69 88 / 37 53 12 12
GREENWOOD 69 86 69 87 / 46 53 15 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
50
Hazardous weather outlook, May 27, 7:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT TUE MAY 27 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
240 PM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT IN
MANY LOCATIONS OF THE ARKLAMISS. WHILE A FEW OF THESE STORMS COULD
PRODUCE DANGEROUS LIGHTNING...BRIEF GUSTY WINDS...HEAVY DOWNPOURS
AND MAY EVEN SOME SMALL HAIL...SEVERE THUNDERSTORMS ARE GENERALLY
NOT ANTICIPATED.
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION
FOR WEDNESDAY. THE STRONG STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND GUSTY WINDS OF 40 TO 50 MPH. OUR WARM MOIST AIRMASS WILL
ONCE AGAIN BECOME UNSTABLE WITH DAYTIME HEATING AND SUPPORT
THUNDERSTORM DEVELOPMENT. A WEAK FRONT WILL SLOWLY PASS THROUGH THE
REGION DURING THE DAY...WHICH WILL PROVIDE SOME FOCUS FOR THE STRONG
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH MONDAY OF NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
50
In the hours before
Special weather statement, May 27, 5:02 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT TUE MAY 27 2008
MSZ034-035-272325-
WASHINGTON MS-HUMPHREYS MS-
602 PM CDT TUE MAY 27 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MURPHY AT 602 PM
CDT...MOVING NORTHEAST AT 21 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWEST HUMPHREYS AND SOUTHEAST WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
CME
Special weather statement, May 27, 5:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT TUE MAY 27 2008
MSZ043-049-280005-
RANKIN MS-MADISON MS-
640 PM CDT TUE MAY 27 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER EASTERN MADISON COUNTY...NEAR
HIGHWAY 43 AND THE NATCHEZ TRACE. AT 640 PM CDT...MOVEMENT WAS
NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN MADISON AND NORTHERN RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
CME
Special weather statement, May 27, 5:53 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT TUE MAY 27 2008
MSZ040-280020-
ISSAQUENA MS-
653 PM CDT TUE MAY 27 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FITLER AT 653 PM
CDT...MOVING EAST AT 16 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN CENTRAL ISSAQUENA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
CME
Special weather statement, May 27, 7:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT TUE MAY 27 2008
LAZ016-280130-
MADISON LA-
807 PM CDT TUE MAY 27 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF TALLULAH AT 807
PM CDT...MOVING EAST AT 13 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN MADISON PARISH...INCLUDING THE CITY OF TALLULAH...SHOULD
MONITOR THIS STORM CLOSELY.
CME
Local storm report, May 27, 7:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 1 S TAYLORSVILLE 31.82N 89.43W
05/26/2008 E1.00 INCH SMITH MS TRAINED SPOTTER
&&
CMESpecial weather statement, May 27, 7:21 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT TUE MAY 27 2008
MSZ042-280150-
YAZOO MS-
821 PM CDT TUE MAY 27 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF TINSLEY AT 821 PM
CDT...MOVING NORTHEAST AT 7 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.
CME
Thunderstorm Wind, Madison
- When
- May 27, 7:30 PM CST to 7:32 PM CST
- Where
- Madison County, 3.27 mi NW of Tallulah
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.449, -91.245
Numerous trees and a few power lines were blown down along East Bear Lake Road. Some trees were down on 3 homes and 1 on a vehicle.
Thunderstorm Wind, Franklin
- When
- May 28, 1:25 PM CST
- Where
- Franklin County, 1.36 mi WSW of Chase
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.090, -91.720
Several trees were blown down in a 1/4 mile swath.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nevada, May 27, 20081 death · 2 injured · $5,000 · 0.25 in hail · 1 event
- Heat in North Carolina, May 27, 20081 death · 1 event
- Flash Flood and Hail in Texas, May 27 to 28, 2008$510,000 · 1.75 in hail · 19 events
- Flash Flood in Connecticut, May 27, 2008$600,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 27, 2008$78,000 · 1.75 in hail · 16 events
- Tornado and Flash Flooding in Indiana, May 27, 2008$84,000 · EF0 · 12 events
- Flash Flooding and Damaging Winds in Texas, May 27, 2008$102,000 · 50 kt wind · 7 events
- Tornadoes and Flash Flood in Texas, May 27, 2008$40,000 · EF0 · 17 events
- Flood and Damaging Winds in Massachusetts, May 27, 20082 injured · $20,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, May 27, 2008$40,000 · 54 kt wind · 8 events
- Frost and Freeze in Minnesota, May 27, 200819 events
- Frost and Freeze in North Dakota, May 27, 200815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104477, 104480.